MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately six and a half (6.5) years post initial procedure, the patient presented at routine surveillance with an expanding aaa sac (unknown diameter) and a type iiia endoleak (with component separation).The physician elected to treat the patient by implanting the alto abdominal aortic aneurysm stent system and a palmaz (non-endologix) stent on (b)(6) 2022.However, the endoleak remained unresolved.This secondary procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.The patient is reportedly in stable condition, and the physician plans to treat patient further but additional surgery has not been scheduled.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components with complete separation and the additional endovascular procedure are confirmed.The sac growth complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that the reported unresolved endoleak was determined to be an intraoperative type ia endoleak.This finding was discovered during an examination of the non-diagnostic still photos/videos.The most likely causation for the type iiia endoleak of the aortic components with complete separation could not be determined.The most likely causation for the intraoperative type ia endoleak was the result of pulling the polymer rings down in an attempt to free the trapped guidewire.The final patient status was reported to be in stable condition pending another endovascular procedure with a non-endologix product.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately six and a half (6.5) years post initial procedure, the patient presented at routine surveillance with an expanding aaa sac (unknown diameter) and a type iiia endoleak (with component separation).The physician elected to treat the patient by implanting the alto abdominal aortic aneurysm stent system and a palmaz (non-endologix) stent on (b)(6) 2022.However, the endoleak remained unresolved.This secondary procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.The patient is reportedly in stable condition, and the physician plans to treat patient further but additional surgery has not been scheduled.After the initial report, the clinical evaluation also shows reasonable evidence to suggest that the reported unresolved endoleak was determined to be an intraoperative type ia endoleak.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14681909
Report Number2031527-2022-00127
Device Sequence Number5398062
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)180820
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2018
Device Model NumberBA28-90/I16-30
Device Lot Number1265992-016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN (B)(4).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale